Is there a treatment for vomiting after getting anesthesia? please give any info that you no about anything?

the pearson is 41 and just got surgery (with anesthesia) (on 1 kidney stone) then is vomiting everything she eats is that a serius problem? What can she do?

  1. jwjkrjstorm, 08 May, 2010

    You need to ask for some Phenergan suppositories – This is a prescription and that should take care of the problem in about 30 minutes, if you have already tried that and it hasn’t worked you can also request sublingual Zofran (it goes under the tongue and dissolves so they won’t throw it up) – This is the best drug on the market for vomiting, but Dr’s always like to try Phenergan first. Both of these require a prescription so you should call the on call Dr. and request this to be called in to your pharmacy.

  2. michele, 08 May, 2010

    Yes, it can become a serious problem. Not only could she become dehydrated, she could also distrub the incision area.

    Phone the doctor and let them know what’s going on. They will prescribe an anti-emetic that will help.

    In the meantime, try the "BRAT" diet (e.g., bananas, rice, applesauce, toast), and do your best to keep her HYDRATED (particularly with electrolyte containing beverages WITHOUT excessive sugar).

    Best of luck,
    ~M~

  3. manjunath p, 08 May, 2010

    drinking water, while anesthetic is still in body metabolism, cause vomiting. Follow the diet prescribed by Doc, who operated.

  4. anoldmick, 08 May, 2010

    Don’t worry, that’ll only last a few hours to about a day. For the first twelve hours after general anaesthesia and abdominal surgery, a person won’t be given a regular diet anyway. All a person’s nutritional needs can be met through intravenous sustenance, so no, it is not at this point a serious problem. Even fats and proteins can now be given through an central catheter. It’s a process called TPN, or "total parenteral nutrition". She is not going to need this: the nausea from the anesthetic substances will clear the body in a matter of hours. After that, it’s pain and anxiety that one has to cope with – and that won’t keep her from eating for long.

  5. HC Investigator, 08 May, 2010

    call the Dr. . U will need an Rx for Phenergan suppositories or; possibly Zofran sublingual. One thing about Zofran….be prepared, it will probably cause constipation if the person is prone to that to begin with.

  6. Sunrhyse, 08 May, 2010

    There are a few things that you can try. First and least invasive is go get some peppermint essential oil if avail in your area, if not avail than just have her smell some peppermint extract. Don’t drink it just smell it. Pour some on a wash cloth or something and let her smell it. Also don’t inhale it just small breathes at first. You can also call the doctor to get a scolipalamie patch. I know I didn’t spell that right. It is a patch with anti-nausea medicine in it and no chance of vomiting it up and also non-invasive. If someone is vomiting non-invasive is the easiest on them. This patch could also have been given to the patient before the surgery so that they would not have woken up and had the nausea. I would highly suggest asking for this the next time they have surgery.

    As for the suggestion of the IV. I am sure that this person’s surgery was on an out patient so they are no longer at the hospital and the doctor won’t be putting a IV in at her home.

    Keep a liquid diet. Ice chips are great because they are small amounts of water that usually don’t set off a vomiting spell. Also sometimes a few saltine crackers will help in a few ways. The salt from the crackers will keep water in her system and the crackers themselves are bland and won’t upset the stomach. Just start out with one cracker a nibble at a time. Till feeling better. Take it slow don’t rush to eat or you will be back in the same situation. Also lots of deep breathes to get as much of the anesthesia out of the system as possible.

  7. laurel g, 08 May, 2010

    My son had to return to the hospital for I.V.’s to get nutrtion into his body, and to be hydrated. He was really ill, and had a bad reaction to the anesthesia.

  8. Pangolin, 08 May, 2010

    Prevention is best, but it’s too late for that (this time). Anesthesia has this effect on some people. It’s more common in women, those who receive narcotics during the surgery, and people prone to motion sickness.

    Here are a number of medications that can be used to treat post-operative nausea and vomiting (PONV). It’s one of the biggest challenges we face in anesthesia, and it’s the one thing that patients are most likely to remember.

    She will need a prescription from her surgeon, and he/she may have a favorite medicine to try. Some that are effective include phenergan and ondansetron (zofran).

    If nothing is staying down, she will get dehydrated, which will make the N&V worse. She may need to be seen in the hospital, get an i.v. for rehydration, and some anti-emetics (nausea medications) through the i.v.

    For future anesthetics, please tell the anesthesiologist that she had SEVERE PONV, and preventative medications, and possibly a change in anesthetic plan, will (hopefully) reduce the chance of this happening again.

    Bottom line for now: Call the surgeon for a prescription.

Copyright © Natural Cure For Kidney Stones